Alert archive / California / Gale Warnings in 2009
Gale Warning 38, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale warning at Dec 21, 2009, 8:36 PM PST. It took effect at Dec 22, 2009, 3:00 AM PST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2009, 8:36 PM PST (04:36 UTC)
- In effect from
- Dec 22, 2009, 3:00 AM PST
- Expired
- Dec 23, 2009, 2:37 AM PST
- In force
- 24 hr
- Issued by
- NWS Los Angeles, CA
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Dec 21, 8:15 PM PST, 21 minutes earlier.
Area forecast discussion, Dec 21, 8:15 PM PST, 21 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 815 PM PST MON DEC 21 2009 .SYNOPSIS... A LOW PRESSURE SYSTEM PASSING TO OUR EAST WILL BRING A CHANCE OF SHOWERS TONIGHT INTO EARLY TUESDAY...FOLLOWED BY STRONG WINDS AND COLD TEMPERATURES. THE REST OF CHRISTMAS WEEK LOOK FOR MOSTLY CLEAR SKIES AND A WARMING TREND. A STORM SYSTEM MAY APPROACH EARLY NEXT WEEK WITH A CHANCE OF RAIN AND A COOLING TREND. && .SHORT TERM (TONIGHT-THU)...A COLD LOW PRESSURE SYSTEM CURRENTLY CENTERED OVER NORTHERN OREGON IS EXPECTED TO TRACK SOUTHEASTWARD ACROSS INTERIOR CALIFORNIA AND NEVADA ON TUESDAY. A WEAK COLD FRONT CURRENTLY CENTERED ACROSS SBA COUNTY WILL SWEEP THROUGH THE FORECAST AREA TONIGHT. DOPPLER RADAR IMAGERY AND AUTOMATED RAIN GAUGES SHOWED LIGHT SHOWER ACTIVITY ACROSS SLO AND SBA COUNTIES THIS EVENING...WITH ACCUMULATIONS GENERALLY UNDER A TENTH OF AN INCH SO FAR. AS THE SYSTEM ROUNDS SOUTH OF POINT CONCEPTION...THERE IS GENERALLY EXPECTED TO BE FURTHER WEAKENING...WITH THE EXCEPTION OF LA COUNTY WHERE MODELS CONTINUE TO SHOW MORE FAVORABLE CYCLONIC ONSHORE LOW LEVEL FLOW WHICH COULD GIVE BETTER CHANCE OF MEASURABLE SHOWERS...ESPECIALLY IN THE SAN GABRIEL MOUNTAINS AND VALLEY. ALSO...NORTHWEST FLOW WILL PROVIDE MORE FAVORED UPSLOPE FLOW ACROSS NORTH FACING MOUNTAIN SLOPES LATER TONIGHT INTO TUESDAY MORNING. SNOW LEVELS ARE EXPECTED TO LOWER RAPIDLY BY TUESDAY MORNING...GENERALLY RANGING BETWEEN 3000 AND 4000 FEET. ANY SNOW ACCUMULATIONS ARE EXPECTED TO BE 2 INCHES OR LESS...BUT INTERSTATE 5 NEAR THE GRAPEVINE COULD DEFINITELY BE IMPACTED. MAIN IMPACTS OF THIS SYSTEM WILL BE STRONG WINDS AND COLDER TEMPERATURES. HIGH WIND WATCHES POSTED LAST NIGHT ARE BEING CONVERTED TO WARNINGS IN EVENING UPDATE. PER PREVIOUS FORECAST THINKING...HAVE BUMPED UP START TIMES A BIT FOR WARNING PRODUCT... WITH STRONG AND POTENTIALLY DAMAGING WINDS STARTING AS EARLY AS MID MORNING TUESDAY FOR THE MOUNTAINS AND ANTELOPE VALLEY. 00Z NAM CONTINUES TO ADVERTISE VERY STRONG UPPER LEVEL WIND SUPPORT AND SUBSIDENCE WITH THIS EVENT...WITH 700 MB WINDS RANGING BETWEEN 60 AND 80 KNOTS FOR A LARGE PORTION OF THE FORECAST AREA FROM LATE TUESDAY MORNING INTO TUESDAY EVENING STRONG LIKELIHOOD OF DAMAGING WIND GUSTS OF 60 TO 70 MPH ACROSS THE MOUNTAINS AND ANTELOPE VALLEY...WITH ISOLATED GUSTS TO 80 MPH POSSIBLE IN FAVORED LOCATIONS THROUGH THE INTERSTATE 5 CORRIDOR...SUCH AS WHITAKER PEAK. DUE TO THE NORTHWEST TO NORTH ORIENTATION OF THE FLOW...OTHER AREAS THAT HAVE BEEN INCLUDED IN THE HIGH WIND WARNING FOR DAMAGING GUSTS TO 60 MPH INCLUDE THE SANTA BARBARA SOUTH COAST...SANTA CLARITA VALLEY...AND SAN FERNANDO VALLEY. AS WE DRAW CLOSER TO THE EVENT... LATER SHIFTS WILL LIKELY NEED TO POST WIND ADVISORIES FOR MANY OTHER PORTIONS OF THE SOUTHLAND. THE OTHER BIG WEATHER CONCERN WILL BE AN INFLUX OF MUCH COLDER AIR INTO THE REGION TUESDAY NIGHT. AT THAT TIME...THE ONLY THREAT OF PRECIPITATION WILL BE ALONG THE NORTH SLOPES NEAR THE KERN COUNTY LINE...WHEN SNOW LEVELS COULD FALL AS LOW AS 2000 FEET. WINDS ARE EXPECTED TO DIMINISH SOMEWHAT ACROSS THE REGION LATE TUESDAY NIGHT...SO SUB-FREEZING TEMPERATURES WILL DEFINITELY BE A CONCERN FOR WIND PROTECTED AREAS. MANY PORTIONS OF THE ANTELOPE VALLEY...CUYAMA VALLEY...AND INTERIOR VALLEYS OF SLO COUNTY ARE EXPECTED TO SEE MINIMUM TEMPERATURES FALL TO THE LOWER TO MID 20S...BUT THOSE LOCATIONS HAVE ALREADY EXPERIENCED TWO OR MORE HARD FREEZES THIS SEASON...SO NO FREEZE WATCH WILL BE POSTED. OTHER WIND PROTECTED AREAS MAY REQUIRE FROST ADVISORIES... WITH TEMPERATURES FALLING TO THE UPPER 20S TO MID 30S ACROSS MOST OTHER COASTAL AND VALLEY LOCATIONS (WITH THE EXCEPTION OF THE LA COASTAL PLAIN). *** FROM PREVIOUS DISCUSSION *** AN UPPER RIDGE WILL BE BUILDING OVER THE AREA WED AND THU FOR A SLIGHT WARMING TREND. WEAK TO MODERATE OFFSHORE FLOW WILL HELP WARM TEMPS AT LOWER ELEVATIONS BUT IT WILL TAKE A COUPLE DAYS TO FULLY RECOVER FROM THE COLD AIR THAT THIS CURRENT TROF WILL LEAVE BEHIND. AS A RESULT, HIGHS PROBABLY WONT BOUNCE BACK TO NORMAL UNTIL THU AT THE EARLIEST. WINDS PROBABLY NOT STRONG ENOUGH FOR ADVISORIES BUT THE USUAL FAVORED SANTA ANA WIND LOCATIONS WILL LIKELY SEE GUSTS INTO THE 40S. .LONG TERM (FRI-MON)...NICE WEATHER TO CONTINUE RIGHT ON THROUGH CHRISTMAS DAY AND INTO SAT WITH DAYTIME HIGHS HOVERING NEAR TO SLIGHTLY ABOVE NORMALS. MODELS IN DECENT AGREEMENT SUNDAY AND MONDAY SHOWING AN UPPER LOW UNDERCUTTING THE RIDGE ACROSS THE ERN PACIFIC, BUT BIG DIFFERENCES EXIST WITH THE TRACK OF THE LOW. THE GFS IS ACTUALLY THE WETTER MODEL BY FAR WITH A VERY SIGNIFICANT SYSTEM MOVING ONSHORE AS EARLY AS SUNDAY. THE ECMWF AND CANADIAN MODELS TAKE THE LOW SOUTH INTO NRN MEXICO AND ACTUALLY MISS SO CAL COMPLETELY. SO WELL HAVE TO SEE HOW THIS PLAYS OUT OVER THE NEXT SEVERAL DAYS. FOR NOW IVE KEPT IN A GENERIC SLIGHT CHANCE OF SHOWERS FOR SUN AND MON SINCE AT THIS TIME ANY OF THOSE MODEL SOLUTIONS ARE EQUALLY PLAUSIBLE SCENARIOS. && .AVIATION...22/0400Z BEST THREAT OF LIGHT SHOWERS THIS EVENING WILL CONTINUE TO BE ACROSS KSBP...KPRB...AND KSMX. 15-30 PERCENT CHANCE OF -SHRA ELSEWHERE AS SYSTEM MOVES SOUTH AND EAST OVERNIGHT. MVFR CIGS/VIS COULD FORM LATER TONIGHT WITH THE ADDED MOISTURE...BUT CONFIDENCE IS LOW. KPRB COULD SEE LIFR CONDITIONS AFTER 10Z...BUT DEPENDS ON WHEN NORTHERLY WINDS INCREASE. IF THEY ARE DELAYED...FG LIKELY. WIDESPREAD AND STRONG W-NW WINDS ON TUE...WITH LLWS CONCERNS. KLAX...BRIEF LIGHT SHOWER COULD AFFECT KLAX BETWEEN 09Z AND 14Z... WITH POTENTIAL FOR BRIEF MVFR CIGS/VIS DURING THAT TIME. STRONG WEST WINDS EXPECTED TUE...PEAKING WITH GUSTS INTO 30-35KT RANGE BETWEEN 21Z AND 00Z. BY TOMORROW EVENING...DIRECTION EXPECTED TO BE NORTHWEST TO NORTH...WITH POTENTIAL FOR GUSTS OVER 30 KNOTS CONTINUING BETWEEN 00Z-06Z. KBUR...BRIEF LIGHT SHOWER COULD AFFECT KBUR BETWEEN 09Z AND 14Z...WITH POTENTIAL FOR BRIEF MVFR CIGS/VIS DURING THAT TIME. NORTHWEST WINDS EXPECTED TO PICK UP BY LATE TUESDAY MORNING INTO TUESDAY EVENING...WITH GUSTS GENERALLY IN THE 20 TO 30 KNOT RANGE. WITH STRONG FLOW EXPECTED ABOVE THE SURFACE...LLWS MAY BE CONCERN DURING THIS TIME. && .MARINE... WIDESPREAD GALE FORCE WINDS EXPECTED ACROSS THE COASTAL WATERS TUESDAY INTO TUESDAY EVENING. GUSTS OVER 40 KNOTS CAN BE EXPECTED IN FAVORED LOCATIONS...INCLUDING PORTIONS OF THE SBA CHANNEL. CURRENT BUOY REPORTS STILL SHOWING 6 TO 7 FOOT SWELL ACROSS INNER COASTAL WATERS THIS EVENING. WITH THE THREAT OF HIGH WIND WAVE ACTIVITY TUESDAY AFTERNOON INTO TUESDAY EVENING...WILL KEEP HIGHER THAN NORMAL SURF PRODUCT THROUGH THAT TIME...WITH LATER SHIFTS POSSIBLY NEEDING TO UPGRADE TO A HIGH SURF ADVISORY. MARINE INTERESTS SHOULD BE PREPARED FOR STEEP WIND WAVES ON TUESDAY...WITH PERIODS UNDER 7 SECONDS. FOR MORE INFORMATION ON MARINE PRODUCTS...PLEASE REFER TO THE LATEST LAXMWWLOX AND LAXCFWLOX PRODUCTS. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). HIGHER THAN NORMAL SURF (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...GOMBERG/WOFFORD AVIATION...GOMBERG SYNOPSIS...GOMBERG WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 21, 6:00 AM PST, 14 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST MON DEC 21 2009 CAZ034>041-044>046-051>054-059-087-088-547-548-221400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST MON DEC 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AN ELEVATED RIP CURRENT RISK WILL POSE HAZARDS FOR BEACHGOERS TODAY. * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY STRONG WINDS WILL CREATE A MULTITUDE OF HAZARDS TUESDAY AND TUESDAY NIGHT. WIND GUSTS TO 60 MPH WILL BE POSSIBLE IN THE MOUNTAINS AND DESERTS AS WELL AS THE SANTA BARBARA SOUTH COAST...THE SANTA CLARITA VALLEY AND THE SAN FERNANDO VALLEY. GALE FORCE WINDS WILL CREATE HAZARDS FOR BOATERS IN BOTH THE INNER AND OUTER WATERS. IN ADDITION TO THE WINDS THERE IS ALSO A SLIGHT CHANCE OF SHOWERS ACROSS THE GRAPEVINE TUESDAY MORNING. * HIGH WIND WATCH............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
In the hours before
Special weather statement, Dec 21, 3:22 PM PST, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 322 PM PST MON DEC 21 2009 CAZ034>041-044>046-051>054-059-087-088-547-548-220200- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 322 PM PST MON DEC 21 2009 ...STRONG WINDS AND COOLER TEMPERATURES POSSIBLE FOR THE SOUTHLAND TUESDAY INTO TUESDAY NIGHT... A COLD AND VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM IS EXPECTED TO DIG SOUTHWARD ACROSS INTERIOR CALIFORNIA AND NEVADA TUESDAY. DUE TO THE EXPECTED INLAND TRACK...THIS SYSTEM WILL LIKELY HAVE LIMITED MOISTURE. THE BEST THREAT OF MEASURABLE RAINFALL IS EXPECTED ACROSS SAN LUIS OBISPO COUNTY THIS AFTERNOON AND EVENING...THEN ACROSS THE NORTH SLOPES OF THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS ON TUESDAY. ANY RAINFALL AMOUNTS WITH THIS SYSTEM ARE EXPECTED TO BE FAIRLY LIGHT...GENERALLY UNDER A TENTH OF AN INCH...WITH THE EXCEPTION OF LOCAL AMOUNTS UP TO ONE QUARTER INCH ACROSS SAN LUIS OBISPO COUNTY. SNOW LEVELS ARE EXPECTED TO LOWER RAPIDLY ON TUESDAY...GENERALLY FALLING TO BETWEEN 4000 AND 5000 FEET...WITH THE EXCEPTION OF THE NORTH SLOPES WHICH COULD SEE SNOW DOWN TO AROUND 3000 FEET. BY TUESDAY NIGHT...VERY COLD AIR IS EXPECTED TO SPREAD INTO THE AREA...WITH SNOW LEVELS POTENTIALLY FALLING AS LOW AS 2000 FEET. AT THIS POINT...ANY THREAT OF SNOW SHOWERS IS EXPECTED TO BE CONFINED TO THE NORTH SLOPES NEAR THE KERN COUNTY LINE...BUT THE EXPECTED COLD TEMPERATURES COULD BRING A THREAT OF BLACK ICE TO INTERIOR PORTIONS OF THE FORECAST AREA. A FEW INCHES OF NEW SNOW WILL BE POSSIBLE ACROSS THE NORTH FACING SLOPES...WITH ACCUMULATING SNOW POSSIBLE ALONG INTERSTATE 5 NEAR THE GRAPEVINE. IN ADDITION TO THE THREAT OF COLD TEMPERATURES AND LOW SNOW LEVELS...THIS SYSTEM WILL BRING POWERFUL WINDS ACROSS SOUTHERN CALIFORNIA. IN THE WAKE OF THE FRONT...STRONG AND WIDESPREAD NORTHWEST WINDS ARE EXPECTED ACROSS THE REGION ON TUESDAY AFTERNOON...WITH WINDS BECOMING MORE NORTHERLY BY TUESDAY EVENING. THIS SYSTEM HAS STRONG UPPER LEVEL WIND SUPPORT...AND WILL BE COULD PRODUCE DAMAGING WIND GUSTS OVER 70 MPH. THE MOST FAVORED LOCATIONS WILL BE THE INTERSTATE 5 CORRIDOR AS WELL AS THE PASSES AND CANYONS OF THE SANTA BARBARA COUNTY MOUNTAINS...INCLUDING THE SANTA YNEZ RANGE. DUE TO THE EXPECTED NORTHERLY DIRECTION OF THIS WIND EVENT...OTHER NORTH FACING LOCATIONS THAT WILL BE VULNERABLE TO DAMAGING WIND GUSTS TO 60 MPH INCLUDE THE SANTA BARBARA SOUTH COAST...SANTA CLARITA VALLEY...SAN FERNANDO VALLEY AND THE ANTELOPE VALLEY. A HIGH WIND WATCH IS IN EFFECT FOR THESE AREAS. THE REMAINING PORTIONS OF THE FORECAST AREA WILL LIKELY BE BLANKETED WITH WIND ADVISORIES FOR GUSTS BETWEEN 35 AND 50 MPH. THE INFLUX OF MUCH COLDER AIR INTO THE REGION TUESDAY NIGHT WILL ALSO BRING THE RISK OF SUB-FREEZING TEMPERATURES TO WIND SHELTERED PORTIONS OF SOUTHERN AND CENTRAL CALIFORNIA. RESIDENTS OF SOUTHERN CALIFORNIA ARE URGED TO STAY TUNED TO THE LATEST NATIONAL WEATHER SERVICE FORECASTS FOR THIS DEVELOPING WEATHER SITUATION. GOMBERG/ASR
Special weather statement, Dec 21, 3:23 PM PST, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 323 PM PST MON DEC 21 2009 CAZ034>041-044>046-051>054-059-087-088-547-548-220200- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 323 PM PST MON DEC 21 2009 ...STRONG WINDS AND COOLER TEMPERATURES POSSIBLE FOR THE SOUTHLAND TUESDAY INTO TUESDAY NIGHT... A COLD AND VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM IS EXPECTED TO DIG SOUTHWARD ACROSS INTERIOR CALIFORNIA AND NEVADA TUESDAY. DUE TO THE EXPECTED INLAND TRACK...THIS SYSTEM WILL LIKELY HAVE LIMITED MOISTURE. THE BEST THREAT OF MEASURABLE RAINFALL IS EXPECTED ACROSS SAN LUIS OBISPO COUNTY THIS AFTERNOON AND EVENING...THEN ACROSS THE NORTH SLOPES OF THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS ON TUESDAY. ANY RAINFALL AMOUNTS WITH THIS SYSTEM ARE EXPECTED TO BE FAIRLY LIGHT...GENERALLY UNDER A TENTH OF AN INCH...WITH THE EXCEPTION OF LOCAL AMOUNTS UP TO ONE QUARTER INCH ACROSS SAN LUIS OBISPO COUNTY. SNOW LEVELS ARE EXPECTED TO LOWER RAPIDLY ON TUESDAY...GENERALLY FALLING TO BETWEEN 4000 AND 5000 FEET...WITH THE EXCEPTION OF THE NORTH SLOPES WHICH COULD SEE SNOW DOWN TO AROUND 3000 FEET. BY TUESDAY NIGHT...VERY COLD AIR IS EXPECTED TO SPREAD INTO THE AREA...WITH SNOW LEVELS POTENTIALLY FALLING AS LOW AS 2000 FEET. AT THIS POINT...ANY THREAT OF SNOW SHOWERS IS EXPECTED TO BE CONFINED TO THE NORTH SLOPES NEAR THE KERN COUNTY LINE...BUT THE EXPECTED COLD TEMPERATURES COULD BRING A THREAT OF BLACK ICE TO INTERIOR PORTIONS OF THE FORECAST AREA. A FEW INCHES OF NEW SNOW WILL BE POSSIBLE ACROSS THE NORTH FACING SLOPES...WITH ACCUMULATING SNOW POSSIBLE ALONG INTERSTATE 5 NEAR THE GRAPEVINE. IN ADDITION TO THE THREAT OF COLD TEMPERATURES AND LOW SNOW LEVELS...THIS SYSTEM WILL BRING POWERFUL WINDS ACROSS SOUTHERN CALIFORNIA. IN THE WAKE OF THE FRONT...STRONG AND WIDESPREAD NORTHWEST WINDS ARE EXPECTED ACROSS THE REGION ON TUESDAY AFTERNOON...WITH WINDS BECOMING MORE NORTHERLY BY TUESDAY EVENING. THIS SYSTEM HAS STRONG UPPER LEVEL WIND SUPPORT...AND WILL BE COULD PRODUCE DAMAGING WIND GUSTS OVER 70 MPH. THE MOST FAVORED LOCATIONS WILL BE THE INTERSTATE 5 CORRIDOR AS WELL AS THE PASSES AND CANYONS OF THE SANTA BARBARA COUNTY MOUNTAINS...INCLUDING THE SANTA YNEZ RANGE. DUE TO THE EXPECTED NORTHERLY DIRECTION OF THIS WIND EVENT...OTHER NORTH FACING LOCATIONS THAT WILL BE VULNERABLE TO DAMAGING WIND GUSTS TO 60 MPH INCLUDE THE SANTA BARBARA SOUTH COAST...SANTA CLARITA VALLEY...SAN FERNANDO VALLEY AND THE ANTELOPE VALLEY. A HIGH WIND WATCH IS IN EFFECT FOR THESE AREAS. THE REMAINING PORTIONS OF THE FORECAST AREA WILL LIKELY BE BLANKETED WITH WIND ADVISORIES FOR GUSTS BETWEEN 35 AND 50 MPH. THE INFLUX OF MUCH COLDER AIR INTO THE REGION TUESDAY NIGHT WILL ALSO BRING THE RISK OF SUB-FREEZING TEMPERATURES TO WIND SHELTERED PORTIONS OF SOUTHERN AND CENTRAL CALIFORNIA. RESIDENTS OF SOUTHERN CALIFORNIA ARE URGED TO STAY TUNED TO THE LATEST NATIONAL WEATHER SERVICE FORECASTS FOR THIS DEVELOPING WEATHER SITUATION. GOMBERG/ASR
Special weather statement, Dec 21, 4:57 PM PST, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 457 PM PST MON DEC 21 2009 CAZ034>041-044>046-051>054-059-087-088-547-548-221400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 457 PM PST MON DEC 21 2009 ...STRONG WINDS LIKELY FOR THE SOUTHLAND TUESDAY... ...SUB-FREEZING TEMPERATURES POSSIBLE ACROSS PORTIONS OF THE SOUTHLAND TUESDAY NIGHT... A COLD AND VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM IS EXPECTED TO DIG SOUTHWARD ACROSS INTERIOR CALIFORNIA AND NEVADA OVERNIGHT INTO TUESDAY. DUE TO THE EXPECTED INLAND TRACK...THIS SYSTEM WILL LIKELY HAVE LIMITED MOISTURE. A WEAK COLD FRONT IS BRINGING SCATTERED LIGHT SHOWERS TO SAN LUIS OBISPO AND NORTHERN SANTA BARBARA COUNTIES LATE THIS AFTERNOON...WITH A SLIGHT CHANCE OF SHOWERS LATER THIS EVENING INTO EARLY TUESDAY MORNING FOR AREAS SOUTH OF POINT CONCEPTION. ANY RAINFALL AMOUNTS WITH THIS SYSTEM ARE EXPECTED TO BE FAIRLY LIGHT...GENERALLY UNDER A TENTH OF AN INCH...WITH THE EXCEPTION OF LOCAL AMOUNTS UP TO ONE QUARTER INCH ACROSS SAN LUIS OBISPO COUNTY. SNOW LEVELS ARE EXPECTED TO LOWER RAPIDLY ON TUESDAY...GENERALLY FALLING TO BETWEEN 3500 AND 4500 FEET...WITH THE EXCEPTION OF THE NORTH SLOPES WHICH COULD SEE SNOW DOWN TO AROUND 3000 FEET. BY TUESDAY NIGHT...VERY COLD AIR IS EXPECTED TO SPREAD INTO THE AREA...WITH SNOW LEVELS POTENTIALLY FALLING AS LOW AS 2000 FEET. AT THIS POINT...ANY THREAT OF SNOW SHOWERS IS EXPECTED TO BE CONFINED TO THE NORTH SLOPES NEAR THE KERN COUNTY LINE...BUT THE EXPECTED COLD TEMPERATURES COULD BRING A THREAT OF BLACK ICE TO INTERIOR PORTIONS OF THE FORECAST AREA. A FEW INCHES OF NEW SNOW WILL BE POSSIBLE ACROSS THE NORTH FACING SLOPES...WITH ACCUMULATING SNOW POSSIBLE ALONG INTERSTATE 5 NEAR THE GRAPEVINE. IN ADDITION TO THE THREAT OF COLD TEMPERATURES AND LOW SNOW LEVELS...THIS SYSTEM WILL BRING POWERFUL WINDS ACROSS SOUTHERN CALIFORNIA. IN THE WAKE OF THE FRONT...STRONG AND WIDESPREAD NORTHWEST WINDS ARE EXPECTED ACROSS THE REGION LATE TUESDAY MORNING INTO THE AFTERNOON...WITH WINDS BECOMING MORE NORTHERLY BY TUESDAY EVENING. THIS SYSTEM HAS STRONG UPPER LEVEL WIND SUPPORT...AND COULD PRODUCE DAMAGING WIND GUSTS BETWEEN 60 AND 70 MPH ACROSS THE MOUNTAINS...ANTELOPE VALLEY...SANTA BARBARA SOUTH COAST... SANTA CLARITA VALLEY...AND SAN FERNANDO VALLEY. A HIGH WIND WATCH HAS ALREADY BEEN POSTED FOR THESE AREAS. MANY OTHER PORTIONS OF THE SOUTHLAND WILL LIKELY REQUIRE WIND ADVISORIES...WITH WIND GUSTS BETWEEN 35 AND 50 MPH BEING COMMON. THE INFLUX OF MUCH COLDER AIR INTO THE REGION TUESDAY NIGHT WILL ALSO BRING THE RISK OF SUB-FREEZING TEMPERATURES TO WIND SHELTERED PORTIONS OF SOUTHERN AND CENTRAL CALIFORNIA. PORTIONS OF THE ANTELOPE VALLEY...CUYAMA VALLEY...AND INTERIOR VALLEYS OF SAN LUIS OBISPO COUNTY ARE EXPECTED TO HAVE MINIMUM TEMPERATURES FALL INTO THE LOWER TO MID 20S...BUT THESE AREAS HAVE ALREADY EXPERIENCED TWO HARD FREEZES THIS SEASON. OTHER WIND PROTECTED LOCATIONS WILL LIKELY HAVE MINIMUM TEMPERATURES FALL INTO THE UPPER 20S TO LOWER 30S...WITH FROST ADVISORIES POSSIBLY BEING ISSUED. RESIDENTS OF SOUTHERN CALIFORNIA ARE URGED TO STAY TUNED TO THE LATEST NATIONAL WEATHER SERVICE FORECASTS FOR THIS DEVELOPING WEATHER SITUATION. GOMBERG/ASR
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 9:17 PM PST | High Wind Warning | LOX | Los Angeles | 30 hr |
| Dec 22, 3:50 AM PST | Wind Advisory | LOX | Los Angeles, Santa Barbara | 35 hr |
| Dec 22, 11:11 AM PST | High Surf Advisory | LOX | 22 hr | |
| Dec 22, 1:55 PM PST | Frost Advisory | LOX | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.